Montreal public health sounds alarm about counterfeit opioid pill after fatal overdose

·1 min read

Local public health officials say at least one Montrealer has died after consuming a small blue synthetic opioid pill disguised to look like a 30 mg dose of oxycodone, and they are urging people who consume street drugs to be careful.

Montreal public health says the tablets have a "A/215" inscription on them, and believe they may be sold on the black market under the percocet label.

Officials say the pill contains isotonitazene — an opioid that is stronger and carries a higher risk of death than fentanyl and cannot be detected by fentanyl strips.

They're asking anyone who witnesses an opioid overdose to call 911 and to use naloxone immediately.

They're also urging people to avoid consuming street drugs alone, and reduce their doses.

Last summer, the Quebec Coroner's office warned the public about a spike in overdose deaths, with 23 deaths recorded in the month of July.